Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2014, 12:28 PM CDT for Marion County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 12:28 PM CDT (17:28 UTC)
- Expired
- Aug 4, 2014, 1:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WWUS84 KJAN 041728
SPSJAN
MSZ072-041800-
MARION MS-
1228 PM CDT MON AUG 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT MON AUG 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF PINEBUR AT 1228 PM
CDT...IS FAIRLY STATIONARY OR MOVING VERY SLOWLY TO THE SOUTHWEST AT
10 MPH.
PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8983 3101 8984 3106 8984 3107 8992
3112 8994 3113 8997 3117 9000 3128 8965
3101 8966 3099 8976
TIME...MOT...LOC 1728Z 065DEG 8KT 3115 8975
$$
JCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:32 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 4, 10:32 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1032 AM CDT MON AUG 4 2014 .UPDATE... MAKING ADJUSTMENTS TO RAISE POPS A BIT FOR NORTHEAST PORTIONS OF THE ARKLAMISS THIS AFTERNOON. OTHERWISE...JUST MINOR TWEAKS WILL BE NECESSARY TO TEMPS/DEWPOINTS. && .DISCUSSION...MUCH DRIER MID/UPPER LEVEL AIR NOTED BY LZK/SHV MORNING RAOBS IN SUBSIDENT FLOW POLEWARD OF THE UPPER LEVEL TROUGH AXIS IS HELPING TO ENHANCE THE MOISTURE GRADIENT ALONG/N OF THE HWY 82 CORRIDOR. FARTHER SOUTH AND FOR MOST OF THE FORECAST AREA...PLENTY OF LOW-MID LEVEL MOISTURE/ INSTABILITY WITH PRECIPITABLE WATER VALUES > 1.75 INCHES AND VERTICAL TOTALS ~ 27 DEG C WILL SUPPORT AFTERNOON THUNDERSTORMS. ALTHOUGH FORCING MECHANISMS ARE SUBTLE...THE HRRR/LOCAL WRF KEY IN ON A POTENTIAL GREATER AXIS OF MOISTURE CONVERGENCE AND CONVECTIVE DEVELOPMENT GENERALLY ALONG/SE OF THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON. BASED ON CURRENT OBSERVATIONAL TRENDS AND NEAR-TERM GUIDANCE...WE WILL INCREASE POPS SOME FOR CENTRAL/EAST MS TO THE NORTH OF I-20. AS DISCUSSED EARLIER THIS MORNING...A FEW STRONG/SEVERE STORMS WILL BE A POSSIBILITY GIVEN STRONG DAYTIME HEATING...FAIRLY STEEP MID/LOW LEVEL LAPSE RATES....AND HEALTHY DCAPE. /EC/ && .AVIATION...VFR CONDITIONS EXPECTED TODAY. SOME CONVECTION IS AGAIN EXPECTED TO DEVELOP THIS AFTERNOON PARTICULARLY ALONG AND SE OF THE NATCHEZ TRACE PARKWAY. THIS WILL BRING BRIEF MVFR RESTRICTIONS ESPECIALLY WITH THUNDERSTORMS. AFTER ABOUT 03Z...CONDITIONS LOOK TO BE QUIET WITH A TREND TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY FOR SITES THAT RECEIVE PRECIP. /28/ .PREV DISCUSSION... /ISSUED 445 AM CDT MON AUG 4 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...LATEST SATELLITE IMAGERY SHOWED A SHARP SHORT WAVE MOVING THROUGH THE REGION EARLY THIS MORNING AT THE BASE OF AN UPPER TROUGH. WITH THE MIDLEVEL MOISTURE GRADIENT AROUND THE HIGHWAY 82 EXPECT CONVECTIVE ACTIVITY TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 20...WHICH IS SHOWN BY LOCAL AND NATIONAL WRF GUIDANCE. PWATS WILL BE FROM 1.5 NORTH TO 1.8 SOUTH. WE WILL HAVE SOME UPPER JET DYNAMICS WITH 50-60 KNOTS OF FLOW WITH THE UPPER TROUGH. THIS MAY HELP TO PROVIDE SOME ISOLATED ORGANIZED UPDRAFTS FOR A FEW STRONG TO POSSIBLY BRIEFLY SEVERE STORMS FOR THIS AFTERNOON FROM STORM MERGERS INTO EARLY THIS EVENING. THERE MAY BE SOME MICROBURST POTENTIAL WITH DCAPES GREATER 1000 AND SOME CAPES GREATER THAN 3000 J/KG. FOR TUESDAY UPPER RIDGING WILL BUILD IN FROM THE WEST AS WE START TO GET SOME HEIGHT RISES. MIDLEVEL DRYING WILL PUSH FARTHER SOUTH ACROSS THE REGION. THIS KEEP OUR CHANCES OF ISOLATED CONVECTION ACROSS THE SOUTHERN AREAS. EXPECT THE ISOLATED ACTIVITY TO DIMINISH BY TUESDAY EVENING. AS FAR AS AFTERNOON HIGHS ARE CONCERN WENT CLOSE TO MAV GUIDANCE WITH HIGHS IN THE UPPER 80S TO LOWER 90S FOR TODAY. WENT CLOSE TO NAM GUIDANCE WITH HIGHS IN THE LOWER 90S FOR TUESDAY. FOR NIGHTLY LOWS WENT CLOSE TO MAV GUIDANCE WITH LOWS FROM THE MID 60S TO AROUND 70 FOR TONIGHT. LOWS WILL BE FROM THE MIDDLE 60S TO THE LOWER 70S FOR MONDAY NIGHT. AS FAR AS POPS ARE CONCERNED WENT CLOSE TO A BLEND OF MAV AND GMOS GUIDANCE./17/ LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...PERSISTENT UPPER LEVEL TROUGH HANGING IN THE VICINITY OF THE LOWER MS VALLEY SHOULD BE CLEARED OFF TO THE EAST BY WEDNESDAY WITH FLAT RIDGING EXTENDING EAST AND NORTHEAST OUT OF TX AND OLD MEXICO TAKING TEMPORARY HOLD THROUGH AT LEAST THURSDAY. HOWEVER...BY LATE FRIDAY (AND DEFINITELY BY SATURDAY)...MODEL CONSENSUS PRETTY HIGH THAT THE RIDGE IN OUR AREA WILL AGAIN RELENT TO ACTIVE NORTHWEST FLOW...WITH THE POTENTIAL FOR ANOTHER FROPA ASSOCIATED WITH THE NORTHWEST FLOW REGIME AROUND NEXT SATURDAY. CONDITIONS WEDNESDAY THROUGH FRIDAY SHOULD BE TYPICALLY HOT CONSIDERING THE CALENDER DATE...WITH MANY LOCATIONS PERHAPS AVERAGING A LITTLE ABOVE NORMAL (WHICH IS RARE FOR THIS SUMMER). BUT MOISTURE IN THE MID TO LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN PLENTIFUL AND RIDGING ALOFT NOT SUPPRESSIVE ENOUGH TO KEEP A LID ON AFTERNOON SHOWERS AND STORMS ALTHOUGH POPS GENERALLY 30 PERCENT OR LESS. THIS MOISTURE WILL ALSO COMBINE WITH THE MENTIONED HEAT TO PUSH PEAK HEAT INDICES NEAR OR A LITTLE ABOVE THE CENTURY MARK IN MANY LOCALES THIS PERIOD. AT THIS POINT WE ARE NOT ANTICIPATING HEAT ADVISORIES BECOMING NECESSARY. AS FAR AS THE POTENTIAL FOR POTENTIALLY SEVERE STORMS GOES...IT APPEARS GARDEN VARIETY SUMMER CONVECTION (I.E..NOT SEVERE) SHOULD BE THE STORY UNTIL PERHAPS LATE FRIDAY WHEN LAPSE RATES AND SHEAR START SLOWLY INCREASING FROM THE NORTH AS THE NORTHWEST FLOW REGIME ENCROACHES. FROM LATE FRIDAY AND THROUGH AT LEAST SATURDAY (AND PERHAPS EVEN LASTING INTO SUNDAY IN SOUTHERN ZONES) STORM STRENGTH COULD BE AN ISSUE WITH SOME LOCALLY HEAVY RAINFALL NOT ENTIRELY OUT OF THE QUESTION AS WELL. FOR NOW WILL HOLD OFF MENTIONING IN THE HWO DUE TO UNCERTAINTY OF IMPACT REACHING THRESHOLDS FOR WARRANTING MENTION IN THE EXTENDED TIME RANGE. LATER IN THE WEEKEND AND POSSIBLY GOING INTO EARLY NEXT WEEK IT APPEARS AN ACTIVE PATTER MAY CONTINUE IN AT LEAST SOUTHERN ZONES. MODELS SUGGESTS POTENTIAL FOR THE BOUNDARY COMING IN SATURDAY TO PERHAPS STALL NORTH OF THE COAST AND SERVE AS A BAROCLINIC ZONE FOR THUNDERSTORM CLUSTER INITIATION AND TRAVEL FOR A PERIOD OF A FEW DAYS. TEMPERATURES ACROSS THE BOARD SHOULD COOL OFF SOME BUT HUMIDITY MAY BE TOUGH TO SHAKE IN SOUTHERN ZONES. STAY TUNED TO LATER FORECASTS AS WE REFINE DETAILS CONCERNING EARLY NEXT WEEK. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 4, 4:56 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON AUG 4 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 456 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 50 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 4, 12:24 PM CDT, 4 minutes before
MSZ063-064-072-041755- MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 1224 PM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1224 PM CDT MON AUG 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HOLLY SPRINGS AT 1224 PM CDT...MOVING WEST AT 10 MPH. PEOPLE IN EXTREME SOUTHWESTERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3115 9000 3140 9004 3143 8983 3128 8975 TIME...MOT...LOC 1724Z 075DEG 9KT 3133 8996 JC
Special weather statement, Aug 4, 12:28 PM CDT, 0 minutes before
MSZ072-041800-
MARION MS-
1228 PM CDT MON AUG 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT MON AUG 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF PINEBUR AT 1228 PM
CDT...IS FAIRLY STATIONARY OR MOVING VERY SLOWLY TO THE SOUTHWEST AT
10 MPH.
PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8983 3101 8984 3106 8984 3107 8992
3112 8994 3113 8997 3117 9000 3128 8965
3101 8966 3099 8976
TIME...MOT...LOC 1728Z 065DEG 8KT 3115 8975
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 3, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 19 min |
| Aug 3, 7:27 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Aug 3, 8:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 4, 2:02 AM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Aug 4, 12:24 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Aug 4, 1:15 PM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| Aug 4, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Aug 4, 2:23 PM CDT | Special Weather Statement | JAN | Scott | 27 min |
| Aug 4, 2:46 PM CDT | Special Weather Statement | JAN | Rankin | 19 min |
| Aug 4, 2:50 PM CDT | Special Weather Statement | JAN | Copiah | 20 min |
| Aug 4, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 31 min |
| Aug 4, 3:07 PM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Aug 4, 3:08 PM CDT | Special Weather Statement | JAN | Rankin | 22 min |
| Aug 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 48 min |
| Aug 4, 3:23 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Aug 4, 3:45 PM CDT | Special Weather Statement | JAN | Leake | 20 min |
| Aug 4, 3:58 PM CDT | Special Weather Statement | JAN | Lawrence | 22 min |
| Aug 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 31 min |
| Aug 4, 4:18 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Aug 4, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 40 min |
| Aug 4, 4:23 PM CDT | Special Weather Statement | JAN | Attala | 22 min |
| Aug 4, 4:33 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 4:35 PM CDT | Special Weather Statement | JAN | Franklin | 20 min |
| Aug 4, 4:41 PM CDT | Special Weather Statement | JAN | Lincoln | 24 min |
| Aug 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 48 min |
| Aug 4, 4:59 PM CDT | Special Weather Statement | JAN | Jefferson | 31 min |
| Aug 4, 5:05 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Aug 4, 6:00 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | JAN | Catahoula | 23 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.